Semi Permanent Sydney 2021

Hybrid EventOrganized by: Semi Permanent

Sydney, Australia

Following an immensely transformative year, Semi Permanent returns to its Sydney home for our leading festival of business, design and creativity. Curated around the theme ‘BRIDGES’, the redesigned multi-day event seeks to assess this new reality, putting audiences at the centre of whatever comes next.

Following an immensely transformative year, Semi Permanent returns to its Sydney home for their leading festival of business, design and creativity. Curated around the theme ‘BRIDGES’, the redesigned multi-day event seeks to assess this new reality, putting audiences at the centre of whatever comes next. The Semi Permanent experience has always been held in response to an ever-changing creative world; in 2021 that remains more true than ever. Following a year of research and consultation, this year's festival has been redesigned from the ground up to bring audiences deeper into the conversation and reflect the multitude of perspectives across business, design and creativity today. This approach to curation, programming and participation—adapted for the requirements of a rapidly changing world—places less focus on one-way storytelling and greater emphasis on interactive workshops, community engagement, networking opportunities and a continuous blurring of the lines between what's happening on-stage, back-stage, off-site and on-screen.

Speakers

Learn more about Opening Address + Welcome to Country

12 August 2021, 9:00 am TALK ∙ 15 MIN

of Future Minds Lab
Learn more about Joel Pearson

12 August 2021, 9:15 am TALK ∙ 30 MIN Professor Joel Pearson is motivated by the possibilities of scientific thinking to help us address our present and shape our future, and in this session, the Future Minds Lab founder and director will teach how we can make the impossible possible through discovery.

Learn more about Future State

12 August 2021, 10:00 am PANEL ∙ 2 HOURS Gain insights from the leaders of world-changing companies.

of Indigital
Learn more about Mikaela Jade

12 August 2021, 1:00 pm TALK ∙ 30 MIN Founder and CEO Mikaela Jade tells an inspiring story of her singular mission to merge thousands of years of storytelling with the visionary technology of tomorrow.

of ACMI
Learn more about Seb Chan

12 August 2021, 1:30 pm TALK ∙ 45 MIN ACMI’s Chief Experience Officer Seb Chan is interested in the way a physical experience can harmoniously exist with a digital one, as told through the lens of a museum celebrating screen culture.

of Fabric
Learn more about Gemma Rees & Keenan Motto

12 August 2021, 2:15 pm TALK ∙ 30 MIN Connecting brands with audiences through powerful storytelling and visual imagery, Gemma Rees and Keenan Motta discuss the strategy behind their work for David Jones, Woolmark and Amazon.

Learn more about Rare with Google: Beyond optical allyship

12 August 2021, 3:00 pm PANEL ∙ 1.5 HOURS

Learn more about Jazlyn Fung & Tony Wong

12 August 2021, 5:00 pm TALK ∙ 25 MIN Jazlyn Fung and Tony Wong are immensely, intensely, obsessively interested in typography design and graphic communication. They could talk about it for days. We don’t have that long, but they’ll do their best.

Learn more about Rory Gardiner

12 August 2021, 5:25 pm TALK ∙ 25 MIN Ranked as one of the 100 most inspiring architecture photographers in the world, Rory Gardiner returns home to Australia to share the secrets behind his exacting lens.

of HarperCollins ANZ
Learn more about Mark Campbell

12 August 2021, 5:50 pm TALK ∙ 25 MIN Mark Campbell is creative director at HarperCollins, where he runs the award-winning design studio and publishes his own list, Harper by Design. He's passionate and engaged about addressing diversity and inclusion within the publishing industry.

Learn more about Dollhouse Pictures

12 August 2021, 6:15 pm TALK ∙ 45 MIN Gracie Otto, Jessica Carrera and Krew Boylan of female-led creative collective Dollhouse Pictures come together to discuss pushing the boundaries of film, TV and theatre.

of Sea Forest
Learn more about Sam Elsom

13 August 2021, 9:15 am TALK ∙ 30 MIN This former sustainable fashion designer is fighting climate change through his new organisation, Sea Forest, and he’s here to share the incredible power of seaweed.

Learn more about Future State

13 August 2021, 10:00 am PANEL ∙ 1.75 HOURS Covering topics as broad as urban design, sustainability in the creative industries, inclusivity and allyship, and the future of the workplace, our Future State panels bring together a vast array of speakers from design, technology, automotive and retail businesses, including Google, Booktopia and Patagonia.

of The value of escapist realities
Learn more about Anita Fontaine

13 August 2021, 12:15 pm TALK ∙ 30 MIN The visionary art director opens a portal to new realities, helping you uncover a new process of creation along the way.

Learn more about Special Group

13 August 2021, 12:45 pm TALK ∙ 30 MIN Dave Hartmann, Strategy Partner at Special Group - one of Australia's most awarded creative firms offers a masterclass in seeking inspiration from the most unlikeliest of places.

Learn more about Hannah Tribe

13 August 2021, 1:15 pm TALK ∙ 30 MIN One of the most recognised architects working in Australia today delves into how our spaces impact and shape the way we live, work and spend our lives.

of Industrial Light & Magic
Learn more about Luke Hetherington

13 August 2021, 2:00 pm TALK ∙ 30 MIN Go behind the scenes of some of Hollywood's most successful franchises to learn how technology is changing the way we create.

of Woods Bagot
Learn more about Rosina di Maria

13 August 2021, 2:30 pm TALK ∙ 45 MIN Woods Bagot principal Rosina di Maria will be joined by a panel of artists and creative leaders to discuss the responsibility of cultural institutions in preservation, presentation and promotion.

of Formist
Learn more about Mark Gowing

13 August 2021, 3:15 pm TALK ∙ 30 MIN A master of visual literacy, Formist’s founder and director, and AGI member, Mark Gowing joins Semi Permanent to launch two new publications.

Learn more about Del Kathryn Barton, Huna Amweero & Sam Jennings

13 August 2021, 4:00 pm TALK ∙ 30 MIN Ahead of the release of her first feature film Blaze, starring Simon Baker and Yael Stone, artist and filmmaker Del Kathryn Barton is joined by her collaborators, writer Huna Amweero and producer Sam Jennings, to discuss the creative process.

Learn more about Reg Mombassa

13 August 2021, 5:30 pm TALK ∙ 45 MIN Unpacking a lifetime of iconic achievements with New Zealand-born Australian musician and artist Christopher O’Doherty (aka Reg Mombassa) of Mental as Anything and Mambo fame.

Learn more about Peter Drew

14 August 2021, 12:00 pm TALK ∙ 30 MIN You’ve no doubt seen his arresting street posters (his ‘Aussie’ series featuring folk hero Monga Khan is most known), but at Semi Permanent we’ll bring to the stage the mysterious artist behind them: Peter Drew.

Learn more about Frances Cannon

14 August 2021, 12:30 pm TALK ∙ 30 MIN In an Australian debut, the Melbourne-based artist, illustrator and advocate offers a glimpse into their highly expressive visual world.

Learn more about Gemma Mahoney

14 August 2021, 1:00 pm TALK ∙ 30 MIN From her independent studio, Gemma Mahoney produces some of the most innovative creative branding, and at Semi Permanent, she’ll share her expressive, thoughtful approach to graphic design.

Learn more about Campbell Walker aka 'Struthless'

14 August 2021, 1:30 pm TALK ∙ 30 MIN A lesson in process, observation and psychology from the Newcastle-based illustration sensation.

Learn more about Ta-ku

14 August 2021, 3:45 pm TALK ∙ 45 MIN A rare insight into the multidisciplinary practice of the acclaimed recording artist, photographer and creative director..

Tickets

3-Day Full Festival A$799 2-Day A$699 1-Day A$399 Half Day A$249 Premium Pass A$1,299

Venue

Carriageworks
245 Wilson St, Eveleigh
2015, Sydney
Australia

View on Map

Workshops

BTWNLNS Pop Up, with 
12 Aug 2021 - 14 Aug 2021
Carriageworks - Foyer245 Wilson St, Eveleigh NSW 2015Sydney
BTWNLNS will bring to life its objective of connecting people, places and objects with a pop up at Semi Permanent Sydney
Clemens Habicht: Interactive Artwork, with 
12 Aug 2021 - 14 Aug 2021
Carriageworks - Foyer245 Wilson St, Eveleigh NSW 2015Sydney
Habicht returns home to Australia and will create a large-scale, site-specific, experiential artwork exclusive to the event and to our venue, bringing a level of unique interactivity to Carriageworks across the three days of the festival.
Singapore Art Book Fair: Capsule Edition, with 
Carriageworks - Foyer245 Wilson St, Eveleigh NSW 2015Sydney
Semi Permanent is your opportunity to reconnect with the global art and design world as we bring the best of Southeast Asian publishing to the festival.

Share this event on